MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-6-20-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A concerto implant coil was returned for analysis within a shipping box; within an opened concerto implant coil inner pouch and within a dispenser track.Visual inspection/damage location details: the concerto implant coil returned out of introducer sheath.The concerto coil pushwire was found to be bent at 68.4cm, at 115.8cm, kinked at 140.9cm and at 187.2cm from proximal end.The implant coil was found to be broken and found within introducer sheath.The concerto coil could not be pushed out further from the introducer sheath for further evaluation as it was found to be stuck.The implant coil was found to be stretched and damaged within introducer sheath.The concerto coil tip od (outer diameter) was unable to be measured as it was stuck within introducer sheath.The id (inner diameter) of the introducer sheath was measured to be 0.0185in which was found to be within specifications.No other anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.However, the root cause could not be determined.There were no reported issues pushing the concerto coil out from within its introducer sheath during preparation.Therefore, it is possible that the implant coil became damaged during return of the implant coil back into the introducer sheath.It is possible insufficient preparation of the concerto coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.There was no indication that the event was related to a potential manufacturing issue, so a device history record review is not required.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the coil was stuck in the sheath, so it was replaced without further complication.The patient was undergoing gastroduodenal artery embolization.It was noted that the patient's blood flow and vessel tortuosity were normal.The devices were prepared as indicated per the ifu.There was no damage seen to the coil or catheter.There were no related patient symptoms.Ancillary devices include a maestro 2.8f microcatheter.Additional information received indicated the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13173488
Report Number2029214-2022-00007
Device Sequence Number14607436
Product Code KRD
UDI-Device Identifier00847536033788
UDI-Public00847536033788
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberPV-6-20-3D
Device Catalogue NumberPV-6-20-3D
Device Lot NumberA984778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale